Announcement

Collapse
No announcement yet.

Flares From Thyroid Meds??

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Flares From Thyroid Meds??

    Hi!!

    I just wanted to say how much I love this place. It feels so nice to feel so "not out of place"!! Not to mention the oodles of info and nice people. :

    Ahem, anyway, I know that alot of people on here have thyroid troubles. A week ago, I found out that mine too is underactive. So I was prescribed Levothyroxine. (Is that what most of you take?) Now I have been in a constant flare. So, I'm wondering if...... it may be the med or I just happen to be having a flare?? Also, how long does it take to feel better with these thyroid meds??

    Thanks a bunch ,
    Kennedy
    Last edited by kennedy; 02-26-2007, 11:34 AM.

    Promise of a cure........

  • #2
    Hi.... No, levothyroxine should not cause any side effects like that. I was diagnosed 13 years ago and have been taking levothyroxine ever since. They usually start you on a low dose, monitoring it every 1-2 months to see if you need an increase. I started on 25mcg and worked up to 100mcg. I am now stable and balanced on this dose.

    Unfortunately the meds do take several months to really make a difference. You should start feeling a little better after 2-3 weeks, then a bit more after a couple of months. You might feel you need a higher dose at this stage.

    You will get better and better, believe me, but it does take a time. Remember to take the tablet at around the same time every day and do not be discouraged at what seems to be very slow process.

    Comment


    • #3
      thyroid

      I've been taking synthroid for 11 years with no problems.
      Pam

      Comment


      • #4
        No problems here either.

        diana
        (\__/)
        (o.O )
        (> < ) This is Bunny. He's on his way to world domination.

        Comment


        • #5
          I've been taking synthroid for about 25 years. The pill replaces a hormone your body should be making naturally - it won't cause an IC flare.

          Comment


          • #6
            I have been on Synthroid for 18 years. It did take about a year to get the dosage right and get my thyroid function where it needed to be.
            Miss Bessie

            Galatians 6:2 - Carry each other's burdens, and in this way you will fulfill the law of Christ.

            Hebrews 13:2 - Do not forget to entertain strangers, for by doing so some people have entertained angels without knowing it.

            Proverbs 4:23 - Above all else, guard your heart, for it is the wellspring of life

            Comment


            • #7
              Oh, and one more thing....my doctor told me to only take the brand name Synthroid and not the generic.
              Miss Bessie

              Galatians 6:2 - Carry each other's burdens, and in this way you will fulfill the law of Christ.

              Hebrews 13:2 - Do not forget to entertain strangers, for by doing so some people have entertained angels without knowing it.

              Proverbs 4:23 - Above all else, guard your heart, for it is the wellspring of life

              Comment


              • #8
                Hi,

                Thank you everyone for all of your replies. Wow, I thought that this was a quick fix. Pop a pill a day forever and I'm cured! So much for that! Does anybody happen to know what the difference is between Synthroid and Levothyroxine? I know I'm annoying, I'm sorry! I'm just so lost!

                Thanks a million times over,
                Kennedy

                Promise of a cure........

                Comment


                • #9
                  Synthroid IS Levothyroxine...it's just a brand name. I take Armour thyroid with no problem and I used to take synthroid without problem.

                  http://www.thyroid-info.com/drugs/levothyroxine.htm
                  *IC-- Summer 2004; PFD--October 2005
                  *Fibro--Fall 2000; CFS-- Fall 2000
                  *MPS--Fall 2000; Crohn's disease-- 1997*IBS,GERD, *Migraines, hypothyroidism, GYN problems *Degenerative Disc Disease/scoliosis

                  Total Abdominal Hysterectomy--adenomyosis--9\08

                  04/17/09 Crohn's disease almost killed me with a combo of extreme constipation from pain medications. My bowel ruptured, I almost died from peritonitis and spent several days in the ICU then more in a private room on the floor. If you have any questions about severe constipation from pain meds please don't hesitate to send me a message.

                  Comment

                  Working...
                  X